Digoxin

Morning! Ive been a week now taking Digoxin and have nausea and lack of appetite.  Im wondering if other people have had this side effect, and was it only temporary?  I cant ask my cardiologist as hes on leave so thought I would your brains!  Thanks in advance!


7 Comments

Yes Digoxin caused some nausea for me too but it passed after a few weeks

by Gemita - 2023-02-20 08:19:26

FletchP, it could be a sign of toxicity and I would speak to your GP who might want to arrange some blood tests (if they haven't already done so)?  As I mentioned previously, Digoxin blood levels may need close watching to make sure the dose is right for you.  My dose had to be lowered.  It is miserable I know.  Keep the pressure up until you find the right dose (or another med) that might be more suitable for you.  Hope you feel better very soon.  Just off to my pacing clinic myself

Thanks Gemita

by FletchP - 2023-02-20 09:21:40

Thanks Gemita..amazingly my GP has given me an appt this afternoon so Im interested to see what he says...the phamacist also rang as they do to check when you have new drugs, and said it would be too early for toxicity after ten days so we shall see...

whats a pacer clinic?  Is  that when they do a yearly check?

oh boy am I a newbie at this game!

Glad you got an early appointment with your GP

by Gemita - 2023-02-20 13:18:58

FletchP, that was quick to get an appointment to see the GP.  Hope he was understanding and gave good advice?

I had a reaction to Digoxin within the first few days of taking it, mainly with increased arrhythmias, but also nausea.  They reduced the dose immediately (to 125 mcg) since I couldn't tolerate 250 mcg which the cardiologist/EP gave me.

Yes I had an appointment in the Pacemaker Clinic this afternoon.  I had an early follow up to change some of my settings;  well to turn one off and to change the atrial sensitivity setting to detect more episodes of Atrial Fibrillation, since the technician felt my AF burden (number of episodes) were much higher than the pacemaker history showed.  I might do a post on this when I learn more.  

Sorry for delay

by FletchP - 2023-02-27 13:32:50

Sorry Gemita I didnt get a notification of your post.  Im having my first PM check this week.

Im off the Digoxin now as it was affecting other health issues, awaiting appt with Cardiologist.

Hope you feel better off Digoxin

by Gemita - 2023-02-28 04:20:01

Fletch, so sorry to hear about your problems with Digoxin.  It can be an extremely difficult med to tolerate for some of us and yet some manage very well on it.  Please let us know how the PM Check goes and hope you will get an early appointment to see the cardiologist

Digoxin

by FletchP - 2023-02-28 04:35:01

Thanks Gemita, I notice now since stopping digoxin that my heart rate (i was classed as tachy/brady) is showing signs of rising - now 90 and going up so Im going to chase the cardiologist for a new medication to stabilise it.

I've also got suspected Trigeminal neuralgia (which the digoxin seemed to make worse, pain wise) and a pharyngeal pouch in my throat which makes swallowing difficult...(its all come at once!) and am on Carbamazepine for the TN which interferes with my Apixaban working so I need to get that changed with my GP.  
thanks for your support, its greatly appreciated.

To Gemita

by FletchP - 2023-03-05 13:40:29

Hello Gemita Just a quick note to say all was well with my PM check.  He said my heart rate went up to 186 at times, and I am speaking to the cardiologist tomorrow (Monday) so will see which drug he recommends. 

You know you're wired when...

Your kids call you Cyborg.

Member Quotes

Your heart’s electrical system has a manmade helper. A helper that only knows to do what it is programmed to do and will perform that function day in and day out, without fail. Now, go enjoy your new grip on life.